Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 27, NWS Tallahassee, FL

April 5, 2016

NWS Tallahassee, FL issued this small craft advisory at Apr 5, 2016, 3:30 PM EDT. It took effect at Apr 5, 2016, 11:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 3:30 PM EDT (19:30 UTC)
In effect from
Apr 5, 2016, 11:00 PM EDT
Expired
Apr 6, 2016, 2:00 PM EDT
In force
15 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

961 
WHUS72 KTAE 051930
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT TUE APR 5 2016

...STRONG EASTERLY WINDS EXPECTED TONIGHT THROUGH WEDNESDAY
MORNING...

GMZ730-755-765-775-060845-
/O.NEW.KTAE.SC.Y.0027.160406T0300Z-160406T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
330 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
NOON EDT WEDNESDAY. 

* WINDS...EAST AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET...HIGHEST
  FURTHER OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ750-770-060845-
/O.NEW.KTAE.SC.Y.0027.160406T0800Z-160406T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
330 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 2 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM EDT
WEDNESDAY. 

* WINDS...EAST TO SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
417 
WHUS72 KTAE 060126
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 PM EDT TUE APR 5 2016

...STRONG EASTERLY WINDS EXPECTED THROUGH WEDNESDAY MORNING...

GMZ730-755-765-775-060900-
/O.CON.KTAE.SC.Y.0027.160406T0300Z-160406T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
926 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

* WINDS...EAST AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET...HIGHEST 
  FURTHER OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ750-770-060900-
/O.CON.KTAE.SC.Y.0027.160406T0800Z-160406T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
926 PM EDT TUE APR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EDT
WEDNESDAY...

* WINDS...EAST TO SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
654 
WHUS72 KTAE 060755
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR STRONG
EAST WINDS ACROSS THE COASTAL WATERS OF THE FLORIDA BIG BEND AND
PANHANDLE...

GMZ730-750-755-765-770-775-061800-
/O.EXT.KTAE.SC.Y.0027.000000T0000Z-160406T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
355 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...EAST AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET...HIGHEST
  FURTHER OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
656 
WHUS72 KTAE 061421
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1021 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FROM DESTIN
TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES...

GMZ730-750-755-765-770-775-061800-
/O.CON.KTAE.SC.Y.0027.000000T0000Z-160406T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1021 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET...HIGHEST 
  FURTHER OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 1:37 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 5, 1:37 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
137 PM EDT TUE APR 5 2016

.Aviation...
[Through 18Z Wednesday]...VFR conditions are expected through the
period. Winds will shift to easterly in the morning with scattered
clouds increasing in the afternoon.

&&

.Prev Discussion [1014 AM EDT]...

.Near Term [Through Today]...
High pressure over the Ohio River Valley will move to the Mid
Atlantic States this afternoon as a weak frontal boundary departs
the Eastern Seaboard. The gradient between these two features will
create moderate north winds of 10 to 15 mph across the region this
afternoon. Skies will be clear, with temperatures warming into the
upper 70s this afternoon.

.Short Term [Tonight Through Thursday]...

High pressure in the wake of today's dry cold front will be short
lived, moving off the mid-Atlantic coastline by Wednesday afternoon
with southerly winds returning Gulf moisture to the area ahead of
our next frontal system. An upper level +PV anomaly will dip into
the central Plains Wednesday, swinging across the Ohio Valley by
Wednesday night. At the lower levels, a cold front will quickly push
from the Plains Wednesday across the eastern states Wednesday night
and Thursday, with the highest chances for showers and thunderstorms
in our area mostly focused in the overnight hours Wednesday. The
environment will be marginally favorable for severe weather
overnight, with impressive low and deep layer shear values, but very
limited instability. The main threats would be isolated damaging
winds and low-end tornadoes.

.Long Term [Thursday Night Through Tuesday]...

Deep layer ridging will move into the southeast through the weekend
and slowly slide eastward through the long term period. Behind the
front, temperatures will peak in the 60s and dip into the 40s
overnight. By early next week, temperatures will return to the 70s,
with lows in the 50s.

.Marine...

Winds will increase to cautionary levels tonight ahead of an
approaching cold front and remain elevated through Thursday
night. A second, shorter round of cautionary conditions will be
possible again on Friday.

.Fire Weather...

Relative humidity will briefly dip below 30 in several places this
afternoon. In Florida the ERC values will not be high enough to
warrant a red flag warning. There are a few spots in Georgia where
the RH will be marginal for red flag conditions but the fuel
moisture will stay above 6 percent.

.Hydrology...

Many sites along our area rivers continue to rise as a result of
last weekend's rain. The Choctawhatchee River at Bruce, which is in
major flood stage and still rising, is expected to crest just shy of
18 feet later this week. Sites upstream of Bruce along the
Choctawhatchee have already crested and are falling. The Flint river
continues to rise slowly and may reach minor flood stage at
Bainbridge this weekend. The Chipola is still rising at Altha, but
has already begun falling upstream at Marianna. The Withlacoochee is
still rising at Quitman and downstream, but has begun falling
upstream.

The Apalachicola at Blountstown is holding steady in minor flood
stage and is still rising downstream. Future rises and falls along
the Apalachicola will be dependent on dam releases upstream over the
next few days. The Ochlockonee is cresting in minor flood stage at
Havana, but has begun falling upstream at Thomasville and Concord.
The Aucilla at Lamont will continue cresting right around minor
flood stage through the weekend.

Spring Creek and the St. Marks are falling.

Our next chance for rainfall will come from a quick frontal
passage Wednesday night, but totals are expected to remain below
0.5 inches, which should not further aggravate our area rivers.

For the latest river stages or forecast information, visit the
Advanced Hydrologic Prediction Service web page at:

http://water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   54  75  58  77  53 /   0  10  50  10   0
Panama City   57  70  62  71  59 /   0  20  60   0   0
Dothan        50  74  56  73  51 /   0  20  50   0  10
Albany        48  74  57  73  51 /   0  10  60  10  10
Valdosta      52  75  56  76  51 /   0  10  60  10   0
Cross City    53  79  58  78  54 /   0  10  60  30   0
Apalachicola  61  71  62  73  59 /   0  10  50  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...GODSEY
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...GODSEY
MARINE...MOORE
FIRE WEATHER...WESTON
HYDROLOGY...MOORE

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.